# SDR 98ZZZX4055

- Difficulty date: October 7, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: C & W Aeroservices Inc, repair station HX1R208K
- Aircraft: N2666C
- Make and model: Cessna R182
- Aircraft serial: R18200202
- System (JASC): 7930 · Engine Oil Indicating System
- Part: Line
- Part number: 070009937
- Condition: Corroded
- Location: Cockpit
- Part time: 2,754 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ALUMINUM LINE WAS AN OIL PRESSURE LINE RUNNING FROM THE FIREWALL TO THE OIL PRESS GAUGE.  IT IS LOCATED BEHIND THE INSTRUMENT PANEL IN A VERY HARD TO SEE AREA.  IT WAS FOUND CORRODED AND DEEPLY PITTED.  DISCOVERED DURING AN ANNUAL INSPECTION.  THE CAUSE OF THE CORROSION WAS DETERMINED TO BE A DEFROSTER DUCT DIRECTLY ABOVE THE LINE AND TOUCHING IT.  THE DEFROSTER DUCT WAS THE OLD STYLE SCAT TYPE DUCTING MADE OF COTTON MATERIAL AND IRON FORMING WIRE.  OVER THE YEARS, COTTON DETERIORATED AND IRON WIRE RUSTED FROM MOISTURE AND BEGAN TO POKE THROUGH THE COTTON ALLOWING THE RUSTED WIRE TO CONTACT THE ALUM LINE CAUSING A DISSIMILAR METAL SITUATION AND CORROSION.
